Can I have a steroid injection right in the very tip of my nose after rhinoplasty?

Hi there. I am 6 weeks post opp and healing well. I had steroid injections at four weeks towards the tip of my nose, either side. However, it is the very tip that is super swollen/hard. Is it possible to have an injection right in the end/very tip of the nose to dissipate the hardness and swelling there? Almost injecting the very front of the tip rather than either side? I'm desperate for my tip to drop a little so wondered if this would help! Thank you!

Doctor Answers 5

Steroid Injection to Tip of Nose

Dear holiday81,

It is possible to inject steroid into the tip of the nose, but it has to be very very cautious. Too much steroid there could thin the skin and even cause erosion if there is tension on that skin tip.

I hope this has been helpful.

Robert D. Wilcox, MD

Dallas Plastic Surgeon
4.1 out of 5 stars 13 reviews

Nasal tip injection

It is possible to get steroid injection in the nasal tip itself and certainly help reduce the swelling.  The amount used for this has to be small 1-2 mg of Kenalog only.


Dr. J

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 85 reviews

Steroids after rhinoplasty

steroid injections can be used to decrease swelling and minimize the amount of scar tissue in the tip of the nose following rhinoplasty. This should be done judiciously, and only in cases where scar tissue may compromise final results with regard to shape of the nose. It is normal for the tip to be firm temporarily, and steroids are not indicated just for firmness.  Best regards. 

Sean R. Weiss, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Recovering from rhinoplasty: steroid injections

Recovering from rhinoplasty is a healing process. Part of that process is waiting for swelling to go away. The tip of the nose is the last area to settle down. The swelling on one side may go away at different rates. Persistent swelling in a single area may be improved with a steroid injection. These injections should be performed very judiciously. Too much steroid can cause atrophy (shrinking of the tissue). Thinned skin or divots are difficult to fix. I use steroids for specific situations. For most patients it is better to be on the conservative side and a allow swelling to go away on its own. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews


Steroid injection in the early postoperative period can be helpful with certain inflammatory or scaring processes. However there are side effects associated with too frequent or too much steroids injections too. As far as the stiffness of the tip, it is too early at 6 weeks to judge, but one has to remember that most cartilage grafting rhinoplasty techniques will add some long term stiffness to the tip, probably in return for the improved form and function of the new nose. 

Jacob Sedgh, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.